Jump to content
arsa

arsa: paroxetine withdrawal symptoms

Recommended Posts

arsa

40 years old, was put on Paxil 40mg 7 years ago.

 

8 months ago one day I suddenly felt fatigued which didn’t go away after few days of rest, my heart rate dropped below 60 and cardiologist adviced to come off Paxil. A reduction to 30mg restored my heart rate and fatigue after a few days. However same symptoms reappeared 4 months after so my Doc reduced it further to 20mg, same thing happened after 2 months so we reduced again to 10mg and after another 2 months another reduction to 5mg and full stop after a week.(this was 2 months ago end of Sep-18).

 

The psychiatrist put me on 2 times 5ml Diazepam per day.

 

Since the first reduction I suffered insomnia, anxiety, depression which got a lot worse when I fully came of Paxil 2 months ago however 1 month ago things took an uglier turn and I was hit by extreme profound fatigue, jlly legs, muscle weakness and I was rushed to A&E and the blood tests showed hormonal imbalance such as low testosterone and cortisol.

 

Doctors are confused and are coming with scary possible prognosis and want to test me for things like autoimmune diseases or dangerous neurological disorders. My life is falling apart and my psychiatrist is suggesting putting me on Pregabalin as other SSRI’s may induce low heart rate.

 

Question 1- is this extreme fatigue cause of the WD?

 

Question 2- has anyone else experienced hormonal imbalances due to withdrawal? If so will it be restored to normal at some point?

 

Question 3- considering my situation is it wise to stay on Diazepam and allow doctors to start me off on a new antidepressant like Pregabalin or something? 

 

Im alone and desperate with no clue where to go next :(

 

please share any knowledge you have that may help me. 

 

Thank you all, Bless you.

 

Edited by ChessieCat
added spacing

Share this post


Link to post
arsa

40 years old, was put on Paxil 40mg 7 years ago. 8 months ago one day I suddenly felt fatigued which didn’t go away after few days of rest, my heart rate dropped below 60 and cardiologist adviced to come off Paxil. A reduction to 30mg restored my heart rate and fatigue after a few days. However same symptoms reappeared 4 months after so my Doc reduced it further to 20mg, same thing happened after 2 months so we reduced again to 10mg and after another 2 months another reduction to 5mg and full stop after a week.(this was 2 months ago end of Sep-18). The psychiatrist put me on 2 times 5ml Diazepam per day. Since the first reduction I suffered insomnia, anxiety, depression which got a lot worse when I fully came of Paxil 2 months ago however 1 month ago things took an uglier turn and I was hit by extreme profound fatigue, jlly legs, muscle weakness and I was rushed to A&E and the blood tests showed hormonal imbalance such as low testosterone and cortisol. Doctors are confused and are coming with scary possible prognosis and want to test me for things like autoimmune diseases or dangerous neurological disorders. My life is falling apart and my psychiatrist is suggesting putting me on Pregabalin as other SSRI’s may induce low heart rate.

Question 1- is this extreme fatigue cause of the WD?

Question 2- has anyone else experienced hormonal imbalances due to withdrawal? If so will it be restored to normal at some point?

Question 3- considering my situation is it wise to stay on Diazepam and allow doctors to start me off on a new antidepressant like Pregabalin or something? 

 

Im alone and desperate with no clue where to go next :(

please share any knowledge you have that may help me. 

 

Thank you all, Bless you.

Share this post


Link to post
Altostrata

Welcome,  arsa.

 

How long have you been taking the diazepam? What is your daily drug schedule?

 

What is your heart rate now? Is your cardiac health normal?

 

If I were you, I would not take pregabalin. (It is not an antidepressant, it is a benzo-like seizure drug.) You're taking enough drugs now. Fatigue can be a side effect of benzos such as diazepam. Paradoxically, diazepam can cause insomnia, if you're taking too much or at the wrong time.

 

It sounds to me like you have post-acute withdrawal syndrome from coming off Paxil too fast. Paxil is notorious for withdrawal syndrome.

 

For the time being, I would not focus on the hormonal irregularities.

Share this post


Link to post
arsa

Thanks for replying.

they put on diazepam the same day we stopped Paxil, 29th of September over 2 months ago.

 

i take 5mg around 10pm and another 5mg about 4 am as I don’t sleep much at all. 

 

The insomnia starte emediatly after the first reduction but has gone worse after the WD.

 

 

My normal resting HR during the day was always around 75. But 6 years after Paxil it had dropped to 55-60 and wouldn’t go up until I reduced the 40mg Paxil down to 30mg. But it dropped again after a few weeks that’s why I came off Paxil so fast.

 

The Heart rate was restored to 75 after a few days of the last Paxil dose, And was stable for a month until I was hit with this extreme fatigue which has just totally ruined me:(  and my HR has now gone a bit low again to around 60( I’m not fit)

but this could be possibly due to my lack of movement. 

 

I agree reed with you on Pregabalin, what’s my next best option? Ride it out? It seems almost impossible right now. Or is there an SSRI that won’t lower my heart rate that I should consider?

 

Should I not be too worried about the hormonal imbalances? 

Thanks 

Share this post


Link to post
chrona

please don't take pregabalin.  diazepam is also notoriously difficult to withdraw from.  the more "healthy" things you can stand to do help a lot.  walking, yoga,  sauna and then ice cold.  in fact cryotherapy could really help.  at least it will alleviate symptoms for a short time.  in my experience there are no drugs.  well,  except for mj.  expensive supplements might relieve your mind but in my experience not your symptoms.  they might be a good idea anyway.  fish oil. 

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×

Important Information

By using this site, you agree to our Terms of Use.